How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Endocrinology
Satisfied Customers: 47159
Experience:  Board Certified Physician
41363181
Type Your Endocrinology Question Here...
Dr. David is online now

I ha e been struggling with my Throid for years Doctors

Customer Question

Hi I ha e been struggling with my Throid for years Doctors don’t know what to do .Latest blood reuslta are TSH 0.05, T3 3.7, T4 11. They say all normal but I still feel awful. I take 20mg of T3 and 125 thyroxine a day. Any ideas what I can do?Julie
Submitted: 1 month ago.
Category: Endocrinology
Expert:  Dr. David replied 1 month ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 1 month ago.

TSH of 0.05 is not normal. it is much too low suggesting hyperthyroidism

your dose of T3 and thyroxine is too high and is causing your TSH levels to drop.

if you are taking too much thyroid hormone, you can become hyperthyroid

and this can cause poor sleep at night time, fast resting heart rate, increased anxiety, increased feeling hot, poor sleep, loose stools.

too much thyroid hormone is not the answer for all patients.

let me know if you have questions.

Customer: replied 1 month ago.
Thank you for your response any advice I would be so greatful as doctors don’t know what to do.
Expert:  Dr. David replied 1 month ago.

you should cut down on your synthroid dose and T3 dose and retest your thyroid hormone levels in 6-8 weeks

at your age of 52, some of your symptoms of fatigue, hot flashes, can be due to menopause and declines of your body's estrogen levels.

this can be helped by estrogen hormone replacement hormones

also medications like paxil, effexor, can help hot flashes and menopausal symptoms in some women

eating healthier, getting regular exercise, yoga can help menopausal symptoms

black cohosh supplements can help some women with menopause

let me know if you have questions

Customer: replied 1 month ago.
Thank you for reply what would you suggest I reduce dose to ? Also if my T4 is only 11 on 125 of medication if I reduce will it drop more making me feel more unwell? When I felt really well it was a few years ago my T4 was 18 and was not on T3?
Customer: replied 1 month ago.
Also forgot to say period are so heavy now and only get a break from bleeding for abou 2-3 weeks and last a whole week
Expert:  Dr. David replied 1 month ago.

total T4 is not all that helpful

free T4 and TSH are better tests to tell your thyroid hormone levels

your low TSH means you have too much thyroid hormone in your body.

taking more thyroid hormone doesn't make you feel better. what was your TSH level a few years ago when you were taking so much thyroid hormone?

you should get your iron and ferritin levels checked. with bad period bleeding, this can cause low iron, low iron stores (low ferritin), low B12 and low folate levels.

Customer: replied 1 month ago.
Hi my TSH has always been similar for years to be honest but I did feel better when T4 was up to about 16-17 but has not been this for years. So I will ask for the iron tests you said and what do you think I should reduce my current medication to?
Expert:  Dr. David replied 1 month ago.

you should reduce your T3 to 10mg and thyroxine down to 100mcg of T4 and take all of your thyroid hormone with an empty stomach and recheck your thyroid hormone levels in 8 weeks.

too high thyroid hormone levels can cause poor sleep, lack of deep rem sleep and can cause more fatigue during the day

decreasing your thyroid hormone levels can help improve your sleep and rest so you have more energy during the day

you should also work on some regular exercise during the day

Let me know if you have other questions.
If done for now, please leave Positive Rating of 5 stars so I can get credit for helping you today.
We only get credit for helping clients after positive feedback. (You may have to scroll up or down to see the ratings area)
You can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions.
Here is my website if you need to reach me:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com